MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a glidesheath nitinol wire was advanced through the needle, and then the doctor removed the wire.The wire was badly frayed.The doctor gained access during a radial procedure.The estimated blood loss was less than 250cc.Additional information was received on april 18, 2019.The patient was in stable condition.They switched to femoral access and completed the left heart catheterization (lhc).No intervention was necessary.Part of the wire was left in the patient and was reported to still be there.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update , and to provide the completed investigation.One 6fr glidesheath slender guidewire was received for product evaluation.Visual inspection revealed that the guidewire was returned in an unraveled state, which was visually examined under the microscope.The distal tip of the guidewire had uncoiled to the point where the coil was fused with the core of the guide wire.The stiff end measured to be 0.0210" using the vernier caliper which is within the manufacturer specifications.Ifu states:"do not withdraw the guide wire through the needle, as shearing of the guide wire may result." based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the event may have occurred due to the guidewire being withdrawn through the needle.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8531963
Report Number1118880-2019-00085
Device Sequence Number13885979
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberXA02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight90